Illinois, 2008Flood in Illinois, June 8 to 30, 2008
June 8 to 30, 2008 · NWS PAH · 1 event in 1 county or zone
Heavy rainfall across the upper Midwest caused major rises along the Mississippi River. Record or near record flooding occurred in parts of Iowa and northern Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall across the upper Midwest caused major rises along the Mississippi River. Record or near record flooding occurred in parts of Iowa and northern Missouri. The flood crest along the Mississippi River gradually flattened out as it moved south, but flooding still reached the moderate category at Cape Girardeau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 2:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 8, 2:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
337 AM CDT SUN JUN 8 2008
.DISCUSSION...
ONCE AGAIN THIS MORNING THE TEMPS WERE SLOW TO FALL THROUGH THE
70S UNDER CLEAR SKIES. THE PAH FCST AREA REMAINED UNDER THE
INFLUENCE OF A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT THAT
WAS CENTERED NEAR THE CAROLINAS. THIS RAIN FREE AND STABLE PATTERN
WILL CONTINUE UNTIL MON EVE.
BY THEN...A WRN CONUS MID LEVEL SHRTWV TROF WILL SHARPEN AND DIG
EWD INTO THE MIDWEST. THIS FEATURE WILL DEVELOP A SFC LOW AND COLD
FRONT THAT IS EXPECTED TO SWEEP THROUGH MOST OF THE FCST AREA FROM
NW TO SE BY 12 TUE OR SO. THERE SHOULD BE ENOUGH MOISTURE...LOW
LEVEL FORCING...AND UPPER LEVEL DYNAMICS FOR A LIKELY TO HIGH
CHC SHWR/TSTM EVENT FOR MOST OF THE FOUR STATE REGION. HPC
SUGGESTS THAT THERE IS A SLIGHT RISK OF SVR STORMS WEST OF THE MS
RIVER AND NORTH OF THE OH RIVER MON NIGHT. SEE SWODY2 PRODUCT FOR
DETAILS. ON TUE...LINGERING CONVECTION WILL MOVE EWD QUICKLY...
ENDING EVERYWHERE BY THE EVE. AFTN TEMPS SHOULD COOL ON TUE BUT
QUICKLY REBOUND INTO THE LOWER 90S BY WED AS MORE WARM HUMID
RETURN FLOW RETURNS TO THE REGION.
FURTHER ON IN THE WEEK...SOME MODELS SUCH AS THE 00Z GFS SUGGEST
THAT THE PENNYRILE REGION OF KY MAY GET SOME ISOLATED TSTMS IN A
SLIGHTLY UNSTABLE ATMOSPHERE BUT THE FCST WAS KEPT DRY UNTIL AFTER
12 FRI. BY THEN...LOWERING HEIGHTS TO THE NW MAY REDUCE THE CAP ENOUGH
FOR SOME TSTMS TO ERUPT. THIS LOW CHC OF PCPN WILL CONTINUE INTO
THE WEEKEND. THERE WAS MORE UNCERTAINTY IN THE MODELS BY THE END
OF THE PERIOD OF COURSE.
&&
.AVIATION...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THIS TAF PERIOD...WITH
ONLY A FEW TO SCT 4000 TO 5000 FT CU EXPECTED. GUSTY SSW WINDS WILL
PICK UP ONCE AGAIN DURING THE DAYLIGHT HOURS...WITH NUMEROUS GUSTS
FROM 20 TO 25 KTS EXPECTED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...DB
AVIATION...GM
Hazardous weather outlook, Jun 8, 3:59 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CDT SUN JUN 8 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
459 AM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL REACH THE UPPER 90S THIS AFTERNOON. IN
ADDITION...WIND GUSTS OF 30 MPH ARE EXPECTED IN THE AFTERNOON.
BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION.
DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS
ALONG THE MISSISSIPPI RIVER ARE ABOVE OR FORECAST TO RISE ABOVE
FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP ON MONDAY NIGHT...ESPECIALLY
IN SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS. SOME OF THE
STORMS MAY REACH SEVERE LEVELS IN THAT AREA. THE ENTIRE REGION
SHOULD EXPERIENCE SOME THUNDERSTORMS BY TUE AS A COLD FRONT MOVES
EASTWARD THROUGH THE REGION. ALSO...FROM EARLY FRIDAY ON INTO NEXT
WEEKEND...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
THE REGION.
WIND GUSTS OF UP TO 30 MPH ARE EXPECTED MONDAY AFTERNOON. BOATERS
ON AREA LAKES SHOULD EXERCISE CAUTION.
HEAT INDEX VALUES WILL REACH THE MIDDLE 90S MONDAY AFTERNOON AND
COULD REACH THE MIDDLE AND UPPER 90S IN THE SECOND HALF OF THE
WEEK.
DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS
ALONG THE OHIO AND WABASH RIVERS ARE FORECAST TO RISE ABOVE FLOOD
STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED MONDAY EVENING AND OVERNIGHT.
Flood, Alexander
- When
- June 8, 4:00 AM CST to June 30, 11:59 PM CST
- Where
- Alexander County, Thebes to 0.73 mi E of Thebes
- Cause
- Heavy Rain
- Crop damage
- $100,000
- Reported by
- Other Federal Agency
- Coordinates
- 37.220, -89.470
Moderate flooding of the Mississippi River occurred. At Thebes, the river crested at 40.12 feet on the 25th. Flood stage there is 33 feet. Extensive flooding of lowland fields occurred. The river began to climb again before the end of the month, reaching a higher crest in July.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105965.